Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Blurry vision, headache and stomach ache. Due to taking birth control pills?

My girlfriend has been experiencing strange symptoms continuously for months. May these be related, possibly serious, to her taking the birth control , aviane? Her side effects include: Loss of vision (Blurry, usually lasts for 3 minutes to 5), Headache (painful sometimes), and stomach aches (usually because of the headache). Shes been experiencing these symptoms on and off for almost a year now. Shes been taking the pill for about the same time.
Asked On : Tue, 26 Feb 2013
Answers:  2 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

Welcome to HCM

Side effect of birth control pills can be pain abdomen, nausea, vomiting, tiredness, weakness, headache, loss of libido, menstrual irregularities, etc.
1. Get your gf clinically assessed by a doc. She is getting blurry vision, it can be dizziness that she is unable to define, it can be due to weakness, headache can be due to eye-sight problem, she may need an eye check-up.
2. It is important to get her hemoblobin (Hb%) level checked, get her blood tests done to confirm fitness. Low blood pressure often results in headache.
3. She should take vitamin or mineral supplements.
4. She can take some other substitute for the birth control pill that suits her better after consultation with a gynae.
5. Abdominal pain can be due to gastritis. Antacids will give relief. Abdominal pain can also be due to some infection, pelvic inflammatory disease, cysts, fibroid,etc. An USG will help to confirm diagnosis.
6. She should avoid smoking, alcohol or addiction of any kind, avoid oily spicy food. Healthy nutritious, rich in minerals and proteins is what she needs, she should keep bowels clean and properly hydrate herself.

Take care.
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012
Hello Matthew,

Thanks for posting on HCM,
I can see that you are a concerned boyfriend. Amongst the various side effects of aviane birth control (ethinyl estradiol / levonorgestrel) we sudden and severe headache, confusion, problems with vision, speech, or balance, nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes) etc. According tot he manufacturers of this product, the above side effects are considered serious and the user should stop and call/visit a doctor as soon as possible.
If those symptoms started almost the same time as when she started the birth control and have persisted later, then it is most likely related to aviane and she will be required to stop. Most side effects wear off or the consumer adapts to it effects, but if your girlfriend keeps having the symptoms that applies she should stop.
Non-the less other causes need to be investigated such as eye disorder which could not be related to the medication and that could also be responsible for the headache. She is advised to see an eye specialist. Those short term blurry vision could be due to deficiency of vitamin A (but usually it is night blindness).

Hope this was helpful
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor